MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL PORTEX CUFF PRESSURE MONITORING PRESSUREEASY; CUFF, TRACHEAL TUBE, INFLATABLE

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL PORTEX CUFF PRESSURE MONITORING PRESSUREEASY; CUFF, TRACHEAL TUBE, INFLATABLE
Catalog Number 292004
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two possible lots were reported for this incident: 3673558 or 3677999.
 
Event or Problem Description
Information was received that while a smiths medical endotracheal tube was in use, patient lost lung recruitment and oxygen saturation levels dropped to low 40s.A leak was noted around the cuff, requiring 3 ml of air into the cuff to stop the leak.It was reported patient had severe ards, requiring 20 of peep and sating of mid 80s.It was reported that no injury had occurred to patient as a result.

Brand Name
SMITHS MEDICAL PORTEX CUFF PRESSURE MONITORING PRESSUREEASY
Common Device Name
CUFF, TRACHEAL TUBE, INFLATABLE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8510854
Report Number3012307300-2019-01992
Device Sequence Number13899031
Product Code BSK
UDI-Device Identifier10351688517173
UDI-Public10351688517173
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K833327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number292004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1